Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 72, NWS Northern Indiana

May 23, 2011Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at May 23, 2011, 11:05 PM EDT for Allen County, Huntington County, Wabash County, Indiana. It took effect at May 24, 2011, 11:47 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 23, 2011, 11:05 PM EDT (03:05 UTC)
In effect from
May 24, 2011, 11:47 AM EDT
Expired
May 24, 2011, 7:55 AM EDT
In force
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 14.44 ft at May 24, 2011, 3:00 AM EDT.

actionminormoderate5101505/2405/25
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS43 KIWX 240305
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1105 PM EDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES

.TWO TO FOUR INCHES OF RAIN FELL IN THE LITTLE RIVER BASIN UPSTREAM
OF HUNTINGTON MONDAY EVENING. RAPID RESPONSE IS UNDERWAY IN THE LITTLE
RIVER BASIN UPSTREAM ON HUNTINGTON MONDAY EVENING. THE RIVER WILL GO 
ABOVE THE 15 FOOT FLOOD STAGE TUESDAY MORNING. A CREST OF 15.5 TO 
16.0 FEET IS ANTICIPATED EARLY TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-069-169-250305-
/O.NEW.KIWX.FL.W.0072.110524T1547Z-110526T1114Z/
/LRHI3.1.ER.110524T1547Z.110524T2200Z.110525T1114Z.NO/
1105 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER ABOVE HUNTINGTON
* FROM TUESDAY MORNING TO THURSDAY MORNING.
* AT 10 PM MONDAY THE STAGE WAS 10.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY MORNING  
  AND CREST NEAR 15.8 FEET BY 6 PM TUESDAY MAY 24 AND FALL BELOW
  FLOOD STAGE AROUND 7 AM WEDNESDAY MAY 25.
* AT 16.0 FEET...MODERATE FLOODING IS IN PROGRESS. SECONDARY ROADS 
  ARE BLOCKED BY FLOOD WATERS. PEOPLE IN THESE AREAS SHOULD MOVE 
  PROPERTY TO HIGHER GROUND AND THOSE NEAREST THE RIVER MAY HAVE TO 
  EVACUATE THEIR HOMES.

$$
1 follow-up statement
180 
WGUS83 KIWX 241155
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
755 AM EDT TUE MAY 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-069-169-241225-
/O.CAN.KIWX.FL.W.0072.000000T0000Z-110526T1114Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
755 AM EDT TUE MAY 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* AT 5 AM TUESDAY THE STAGE WAS 14.3 FEET AND FALLING.
* FLOOD STAGE IS 15.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 23, 7:04 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, May 23, 7:04 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT MON MAY 23 2011

.AVIATION.../00Z TAFS/

MVFR AND BRIEF IFR CONDITIONS WILL BE POSSIBLE THROUGH 01-02Z AT
FWA AS SCT CONVECTION WORKS THROUGH. OTHERWISE...EXPECT VFR
CONDITIONS AND DIMINISHING WINDS THIS EVENING INTO THE EARLY
OVERNIGHT HOURS. CONTINUED WITH PESSIMISTIC LOWER IFR/MVFR
CONDITIONS LATER TONIGHT INTO TUESDAY MORNING AT FWA GIVEN
COOLED/SATURATED BOUNDARY LAYER UNDERNEATH A POST FRONTAL
SUBSIDENCE INVERSION. LOWER PROBABILITY OF IFR/LIFR STRATUS OR FOG
AT SBN...SO CONTINUED WITH A MORE OPTIMISTIC MVFR GROUP FROM
9-13Z FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 236 PM EDT MON MAY 23 2011/

SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY NIGHT

SEVERE THUNDERSTORM WATCH 342 HAS BEEN ISSUED FOR MUCH OF THE
EASTERN AND SOUTHERN CWA THROUGH EARLY THIS EVENING. SFC AMBIENT
TEMPS WARMING TO NEAR 80F...COMBINED WITH SFC DEWPOINTS IN THE
LOW/MID 60S AND SUBTLE COOLING ALOFT HAVE YIELDED SBCAPE VALUES NEAR
2000 J/KG AS OF 18Z. ALOFT...H5 TROUGH AXIS WILL CONTINUE TO PIVOT
NEWD INTO THE NORTHERN GREAT LAKES WITH AN IOWA VORT MAX AND
ASSOCIATED 7/5H 60 KNOT JET MAXIMUM WORKING OUT AHEAD OF THIS INTO
THE FA. THIS HAS SUPPORT FROM THE WOLCOTT PROFILER WHICH SHOWS
NEARLY UNIDIRECTIONAL WSW FLOW OF 30-40 KNOTS 0-2KM AND NEARLY 60
KTS 2-5 KM. THIS WIND FIELD WILL PROVIDE SUFFICIENT SHEAR FOR
SUSTAINABLE UPDRAFTS AND UPSCALE CONVECTIVE GROWTH. MAIN THREATS
WILL BE DAMAGING WINDS PER INVERTED V SOUNDINGS AND STRENGTH OF WIND
FIELD...AND LARGE HAIL INITIALLY GIVEN 0-6 KM BULK SHEAR NEAR 50
KNOTS...AND CAPE WITHIN THE HAIL GROWTH ZONE. TORNADOES...OTHER THAN
WEAK MESO VORT SPINUPS WITHIN BOWING SEGMENTS...ARE NOT A BIG
CONCERN GIVEN MARGINAL 0-1 SRH AND RELATIVELY HIGH LCL/S. CONVECTIVE
EVOLUTION HAS BEGUN AS DISCRETE CELLS...WHICH WILL LIKELY ORGANIZE
INTO BOWING SEGMENTS ACROSS EASTERN/SOUTHERN PORTIONS OF THE FA.
ALSO...QUICK LOOK AT MOSAIC SHOWS MCS OUTFLOW/CONVECTIVE LINE
PROPAGATING RAPIDLY NEWD THROUGH STL ATTM. THIS COULD CLIP OUR FAR
SOUTHEAST BTW 22-01Z PER LATEST 3 KM HRRR PROGS.

THE NRN GREAT LAKES UPPER TROUGH WILL RAPIDLY CONTINUE NEWD TOWARDS
SOUTHEAST CANADA TONIGHT AS IT GETS ABSORBED INTO A H5 TROUGH
DIGGING SEWD THROUGH ONTARIO. SUBSIDENCE/SHORTWAVE RIDGING BEHIND
THIS FEATURE SHOULD ALLOW FOR DRY/BENIGN WX LATER TONIGHT INTO
MUCH OF TUESDAY. ALSO SHOULD SEE A COOLER CP AIRMASS SETTLE INTO
AT LEAST THE NRN TWO THIRDS OF THE FA DURING THIS TIME PER
NEGATIVE LOW LEVEL THETA-E ADVECTION BEHIND THE AFOREMENTIONED SFC
FRONT THAT WILL LIKELY STALL OUT OVER OUR FAR SOUTH OR JUST SOUTH
OF THE FA LATE TONIGHT INTO TUESDAY. WOULD NOT BE SURPRISED IF
CONVECTIVE OUTFLOW FORCES THIS BOUNDARY FARTHER TO THE SOUTH
SUPPRESSING CHANCES FOR SHOWERS/STORMS ACROSS THE FAR SOUTH
TOMORROW. CHANCES FOR SHOWERS/STORMS LATE TONIGHT INTO TUESDAY
WILL BE TIED TO WHERE THIS BOUNDARY STALLS AND THE TRACK/TIMING OF
A LEAD/SRN STREAM LOW AMPLITUDE SHORTWAVE FCST TO EJECT NEWD
TOWARDS THE OH VALLEY IN WSW FLOW ALOFT. THE ASSOCIATED CONVECTIVE
COMPLEX MAY CLIP SRN AREAS TOMORROW SO CONTINUED WITH POPS IN THE
SOUTH...BUT DROPPED THE SHOWER MENTION ACROSS THE NORTH PER LATEST
MODEL TRENDS. OTHERWISE...LINGERING SATURATED BOUNDARY LAYER UNDER
A POST FRONTAL SUBSIDENCE INVERSION SHOULD ALLOW A BKN/OVC
STRATOCU DECK TO PERSIST ACROSS AT LEAST SOUTHERN AND EASTERN
AREAS TOMORROW. THE NEXT CHANCE FOR MORE ORGANIZED CWA WIDE
SHOWER/STORM ACTIVITY APPEARS TO BE LATE TUESDAY NIGHT INTO
WEDNESDAY. THIS WILL BE IN CONJUNCTION WITH LOW LEVEL THETA-E
ADVECTION COINCIDENT WITH A POTENT MID LEVEL CIRCULATION...NOW
OVER CENTRAL CALIFORNIA...FCST TO PROPAGATE INTO THE CENTRAL
PLAINS BY 12Z WEDNESDAY.

LONG TERM...WEDNESDAY THROUGH MONDAY

ACTIVE PERIOD TO CONTINUE IN THE EXTENDED PERIOD OF THE FORECAST
WITH FAIRLY DECENT MODEL AGREEMENT THROUGH ABOUT FRIDAY...AND THEN
WIDER SPREAD AMONG DETERMINISTIC AND ENSEMBLE SOLUTIONS OFFERS LOWER
CONFIDENCE FOR THE WEEKEND INTO EARLY NEXT WEEK.

DIGGING UPPER LEVEL TROUGH ACROSS SOUTHWEST CONUS WILL BEGIN TO
EMERGE ACROSS CENTRAL AND SOUTHERN PLAINS BY MID WEEK WITH SOME
NORTHWARD MIGRATION TO STALLED SFC BOUNDARY EXPECTED. FAIRLY STRONG
AGREEMENT AMONG ECMWF/GFS IN TAKING CENTER OF THIS UPPER LOW INTO
CENTRAL MISSOURI BY TUESDAY MORNING. A STRONG UPPER JET STREAK WILL
ROUND THE BASE OF THIS TROUGH AND NOSE INTO MID/UPPER MS RIVER
VALLEY ON WEDNESDAY INCREASING LARGE SCALE ASCENT. PREVIOUS FORECAST
HAS THIS SCENARIO WELL IN HAND WITH LIKELY THUNDER POPS. SFC
BOUNDARY MAY NOT REACH FAR NORTHERN PORTIONS OF FORECAST AREA ON
WEDNESDAY...BUT ENOUGH ELEVATED INSTABILITY SHOULD EXIST NORTH OF
SFC BOUNDARY TO WARRANT THUNDER MENTION ACROSS THE ENTIRE AREA. SOME
SEVERE POTENTIAL FOR WEDNESDAY GIVEN STRENGTHENING SHEAR PROFILES
WITH STRONGER MID/UPPER FLOW. GREATEST SEVERE THREAT WILL LIKELY
EXIST FOR SOUTHERN LOCATIONS WHICH STAND A BETTER CHANCE OF
EXPERIENCING NEAR SFC OR NEAR SFC BASED INSTABILITY.

RAIN AND PERHAPS SOME EMBEDDED THUNDER WILL PERSIST INTO THURSDAY
WITH FORCING LIKELY TRANSITIONING MORE IN THE WAY OF MID/UPPER
DEFORMATION FORCING AS UPPER LOW TRACKS SOUTH OF THE AREA. DID ADD A
CHANCE OF THUNDER ACROSS SOUTHEAST LOCATIONS WITH A BETTER CHANCE OF
CONTINUED SOUTHWEST LOW LEVEL FLOW AND BETTER LOW LEVEL MOISTURE
AVAILABILITY. CONDITIONS SHOULD DRY OUT FROM WEST TO EAST THURSDAY
NIGHT INTO FRIDAY AS THIS SYSTEM DEPARTS OHIO RIVER VALLEY BUT
PROGRESSIVE FLOW REGIME WILL ALLOW FOR ANOTHER SIGNIFICANT UPPER
TROUGH TO AFFECT THE AREA BY THE WEEKEND. MODEL AGREEMENT BEGINS TO
BREAK DOWN BY FRIDAY IN REGARDS TO PROGRESSION OF THIS NEXT FEATURE
AND HAVE GENERALLY FOLLOWED GFS IDEA FOR A SLIGHTLY FASTER
PROGRESSION WHICH IS MORE CONSISTENT WITH GOING FORECAST GRIDS AND
ALSO IS SOMEWHAT SUPPORTED BY ENSEMBLE DATA. WHILE ACTIVE CONDITIONS
IN TERMS OF PRECIP CHANCES WILL LIKELY EXTEND INTO NEXT WEEKEND AND
THE EARLY PARTS OF NEXT WEEK...CONTINUED POOR MODEL RUN TO RUN
CONTINUITY ARGUES FOR NOT INCLUDING POPS POST FRIDAY AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDEL
Hazardous weather outlook, May 23, 11:05 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EDT MON MAY 23 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-250315-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1105 PM EDT MON MAY 23 2011 /1005 PM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY
AFTERNOON AND EVENING...ESPECIALLY SOUTH OF US 6.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-250315-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1105 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TUESDAY AND FRIDAY.

THERE IS A HIGH RISK OF RIP CURRENTS ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-250315-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1105 PM EDT MON MAY 23 2011 /1005 PM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY
AFTERNOON AND EVENING...ESPECIALLY SOUTH OF US 6.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Local storm report, May 23, 7:23 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     PORTLAND                40.43N  84.98W
05/23/2011                   JAY                IN   LAW ENFORCEMENT

            SMALL TREES DOWN...BLOCKED ROAD BUT ARE NOW CLEARED.
            SMALL BOAT ON A TRAILER WAS PUSHED INTO A TRUCK...MINOR
            DAMAGE.

&&

EVENT NUMBER IWX1100846

SAW
Local storm report, May 23, 8:15 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          OHIO CITY               40.77N  84.62W
05/23/2011                   VAN WERT           OH   EMERGENCY MNGR

            FIRE CHIEF REPORTED TOUCHDOWN NEAR WALNUT GROVE CHURCH
            ROAD BETWEEN BURRIS AND DULL ROBINSON ROADS. TREES ALSO
            DOWN IN OHIO CITY ALONG HIGHWAY 118.

&&

EVENT NUMBER IWX1100847

NDM
Local storm report, May 23, 8:18 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          OHIO CITY               40.77N  84.62W
05/23/2011                   VAN WERT           OH   EMERGENCY MNGR

            FIRE CHIEF REPORTED BARN DESTROYED NEAR WALNUT GROVE
            CHURCH ROAD BETWEEN BURRIS AND DULL ROBINSON ROADS.
            TREES ALSO DOWN IN OHIO CITY ALONG HIGHWAY 118.

&&

CORRECTED REMARKS

EVENT NUMBER IWX1100847

NDM
Local storm report, May 23, 8:44 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             HAMILTON                41.53N  84.91W
05/22/2011  E1.00 INCH       STEUBEN            IN   TRAINED SPOTTER

            REPORTED ON HWY 427 DRIVING NORTH JUST INTO THE
            SOUTHSIDE OF HAMILTON

0345 PM     HAIL             EDON                    41.56N  84.77W
05/22/2011  M0.70 INCH       WILLIAMS           OH   BROADCAST MEDIA

0355 PM     HAIL             MONTGOMERY              41.78N  84.80W
05/22/2011  M0.88 INCH       HILLSDALE          MI   TRAINED SPOTTER

0403 PM     TSTM WND DMG     MONTPELIER              41.58N  84.61W
05/22/2011                   WILLIAMS           OH   LAW ENFORCEMENT

            TREES DOWN

0411 PM     HAIL             MONTPELIER              41.58N  84.61W
05/22/2011  M0.50 INCH       WILLIAMS           OH   TRAINED SPOTTER

            PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING

0600 PM     TSTM WND GST     2 ESE BREMS             41.33N  86.67W
05/22/2011  M54 MPH          STARKE             IN   AWOS

0606 PM     TSTM WND GST     3 S NORTH JUDSON        41.17N  86.78W
05/22/2011  M60 MPH          STARKE             IN   TRAINED SPOTTER

            MEASURED 60 MPH GUST. HAIL RANGING FROM PEA TO HALF
            INCH CURRENTLY FALLING

0636 PM     TSTM WND DMG     PLYMOUTH                41.34N  86.31W
05/22/2011                   MARSHALL           IN   BROADCAST MEDIA

            LARGE TREE DOWN ON A CAR ON MICHIGAN STREET...TIME
            ESTIMATED FROM RADAR.

0637 PM     TSTM WND GST     5 SW INWOOD             41.27N  86.27W
05/22/2011  M55 MPH          MARSHALL           IN   MESONET

0640 PM     TSTM WND DMG     3 ENE BREMEN            41.46N  86.10W
05/22/2011                   MARSHALL           IN   EMERGENCY MNGR

            FIVE CAMPERS OVERTURNED...SEVERAL OTHERS SUSTAINED SOME
            DAMAGE OR BLOWN OFF BLOCKS AT A CAMPGROUND

0647 PM     TSTM WND DMG     MISHAWAKA               41.66N  86.16W
05/22/2011                   ST. JOSEPH         IN   BROADCAST MEDIA

            LARGE TREES DOWN ON LINCOLNWAY EAST. ROADS ARE
            BLOCKED...TIME ESTIMATED FROM RADAR

0705 PM     TSTM WND DMG     WAKARUSA                41.54N  86.02W
05/22/2011                   ELKHART            IN   TRAINED SPOTTER

            TREES DOWN AND POSSIBLE BARN DAMAGE NEAR WAKARUSA.

0710 PM     TSTM WND GST     2 N NORTH WEBSTER       41.36N  85.70W
05/22/2011  M56 MPH          KOSCIUSKO          IN   NWS OFFICE

0715 PM     TSTM WND DMG     LIGONIER                41.47N  85.59W
05/22/2011                   NOBLE              IN   LAW ENFORCEMENT

            TWO TREES DOWN

0736 PM     TSTM WND DMG     2 WNW KENDALLVILLE      41.45N  85.31W
05/22/2011                   NOBLE              IN   BROADCAST MEDIA

            SCREENED IN PORCH AND CEDAR PLAYHOUSE-SWING SET
            DESTROYED. TIME ESTIMATED FROM RADAR.

0808 PM     LIGHTNING        LARWILL                 41.18N  85.63W
05/22/2011                   WHITLEY            IN   EMERGENCY MNGR

            LIGHTNING STRUCK A TRUCK IN LARWILL. FIRE DEPARTMENT IN
            ROUTE.

0810 PM     TSTM WND DMG     BRONSON                 41.87N  85.19W
05/22/2011                   BRANCH             MI   EMERGENCY MNGR

            LIMB DOWN ON POWER POLE AND CAUSED POLE TO BURN.
            LOCATION WAS NEAR THE CITY OF BRONSON. TIME ESTIMATED
            FROM RADAR.

0813 PM     TSTM WND GST     MARION                  40.56N  85.66W
05/22/2011  M52 MPH          GRANT              IN   TRAINED SPOTTER

0815 PM     TSTM WND DMG     1 SE UNION CITY         42.06N  85.12W
05/22/2011                   BRANCH             MI   EMERGENCY MNGR

            TREES DOWN AT 1 SE UNION CITY AND 5 SE UNION
            CITY...TIME ESTIMATED FROM RADAR

0819 PM     TSTM WND DMG     4 NNW CALIFORNIA        41.85N  84.92W
05/22/2011                   BRANCH             MI   EMERGENCY MNGR

            BARN DESTROYED....LOCATION WAS ON CAMPBELL ROAD BETWEEN
            FREEMONT AND BROCKLEBANK ROADS. TIME ESTIMATED FROM
            RADAR.

0820 PM     TSTM WND DMG     W COLDWATER             41.94N  85.00W
05/22/2011                   BRANCH             MI   EMERGENCY MNGR

            TREES DOWN ON US12 JUST WEST OF COLDWATER. TIME
            ESTIMATED FROM RADAR.

0210 PM     HAIL             CENTREVILLE             41.92N  85.53W
05/23/2011  M0.70 INCH       ST. JOSEPH         MI   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL REPORTED

0318 PM     HAIL             LOGANSPORT              40.75N  86.36W
05/23/2011  M0.50 INCH       CASS               IN   EMERGENCY MNGR

            PEA TO HALF INCH SIZE HAIL REPORTED IN THE CITY OF
            LOGANSPORT

0334 PM     HAIL             NEW HAVEN               41.07N  85.01W
05/23/2011  E0.25 INCH       ALLEN              IN   AMATEUR RADIO

0344 PM     HAIL             1 S LARWILL             41.17N  85.63W
05/23/2011  M0.75 INCH       WHITLEY            IN   TRAINED SPOTTER

0346 PM     HAIL             2 W COLUMBIA CITY       41.16N  85.53W
05/23/2011  E0.50 INCH       WHITLEY            IN   TRAINED SPOTTER

0353 PM     HAIL             TRI-LAKES               41.25N  85.44W
05/23/2011  M0.50 INCH       WHITLEY            IN   EMERGENCY MNGR

            PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING

0408 PM     HAIL             3 S ROYAL CENTER        40.82N  86.50W
05/23/2011  M1.00 INCH       CASS               IN   TRAINED SPOTTER

            1 INCH TO A LITTLE BIGGER

0410 PM     HAIL             MACY                    40.96N  86.13W
05/23/2011  M1.00 INCH       MIAMI              IN   TRAINED SPOTTER

0410 PM     HAIL             AUBURN                  41.37N  85.06W
05/23/2011  M0.25 INCH       DEKALB             IN   TRAINED SPOTTER

            PEA SIZE HAIL AND 40 MPH WINDS.

0421 PM     HAIL             DENVER                  40.87N  86.08W
05/23/2011  M0.50 INCH       MIAMI              IN   TRAINED SPOTTER

            PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING

0424 PM     HAIL             HUNTINGTON              40.88N  85.50W
05/23/2011  E0.25 INCH       HUNTINGTON         IN   TRAINED SPOTTER

0428 PM     HAIL             ROANN                   40.91N  85.92W
05/23/2011  M0.88 INCH       WABASH             IN   TRAINED SPOTTER

0431 PM     HAIL             5 N WABASH              40.87N  85.82W
05/23/2011  E0.75 INCH       WABASH             IN   TRAINED SPOTTER

            0.5 TO 0.75 INCH HAIL FALLING ON SR 13 NORTH OF WABASH

0432 PM     TSTM WND DMG     ROANN                   40.91N  85.92W
05/23/2011                   WABASH             IN   EMERGENCY MNGR

            TREES DOWN IN THE ROANN AREA...TIME ESTIMATED FROM
            RADAR

0433 PM     HAIL             GARRETT                 41.35N  85.14W
05/23/2011  M1.00 INCH       DEKALB             IN   TRAINED SPOTTER

0434 PM     HAIL             2 NNE HUNTINGTON        40.91N  85.48W
05/23/2011  M0.75 INCH       HUNTINGTON         IN   TRAINED SPOTTER

0435 PM     HEAVY RAIN       1 NE MIAMI              40.62N  86.09W
05/23/2011  M1.45 INCH       MIAMI              IN   COCORAHS

            1.45 INCHES FELL IN 35 MINUTES

0438 PM     HAIL             SOUTH WHITLEY           41.08N  85.63W
05/23/2011  M0.70 INCH       WHITLEY            IN   EMERGENCY MNGR

0438 PM     HAIL             AUBURN                  41.37N  85.06W
05/23/2011  M0.50 INCH       DEKALB             IN   TRAINED SPOTTER

0442 PM     HAIL             SOUTH WHITLEY           41.08N  85.63W
05/23/2011  M0.75 INCH       WHITLEY            IN   TRAINED SPOTTER

0443 PM     HAIL             1 NE DENVER             40.88N  86.06W
05/23/2011  M0.50 INCH       MIAMI              IN   COCORAHS

0445 PM     HAIL             6 SE BRONSON            41.81N  85.11W
05/23/2011  M0.50 INCH       BRANCH             MI   LAW ENFORCEMENT

0527 PM     HAIL             3 WSW ANDREWS           40.85N  85.65W
05/23/2011  E0.50 INCH       WABASH             IN   TRAINED SPOTTER

            SMALL LIMBS DOWN

0527 PM     TSTM WND GST     ANDREWS                 40.86N  85.60W
05/23/2011  M60 MPH          HUNTINGTON         IN   TRAINED SPOTTER

0528 PM     HAIL             HUNTINGTON              40.88N  85.50W
05/23/2011  M0.25 INCH       HUNTINGTON         IN   TRAINED SPOTTER

0532 PM     TORNADO          4 N MOUNT ETNA          40.80N  85.55W
05/23/2011                   HUNTINGTON         IN   LAW ENFORCEMENT

            CROSSING SR 9 AT 200 S

0532 PM     TORNADO          3 N MOUNT ETNA          40.79N  85.56W
05/23/2011                   HUNTINGTON         IN   EMERGENCY MNGR

            TREE DAMAGE AND MINOR HOUSE DAMAGE WITH SHINGLES BLOWN
            OFF

0534 PM     TSTM WND GST     5 SW FORT WAYNE         41.02N  85.21W
05/23/2011  M58 MPH          ALLEN              IN   ASOS

0543 PM     HAIL             HUNTINGTON              40.88N  85.50W
05/23/2011  M0.88 INCH       HUNTINGTON         IN   AMATEUR RADIO

0555 PM     FLOOD            DENVER                  40.87N  86.08W
05/23/2011                   MIAMI              IN   TRAINED SPOTTER

            18 INCHES OF WATER ACROSS SR 16 IN THE MIDDLE OF TOWN

0559 PM     HAIL             2 E MARKLE              40.83N  85.29W
05/23/2011  M1.00 INCH       WELLS              IN   TRAINED SPOTTER

0609 PM     FLASH FLOOD      3 W HUNTINGTON          40.88N  85.55W
05/23/2011                   HUNTINGTON         IN   LAW ENFORCEMENT

            REQUESTING SAND BAGGING IN NORWOOD SUBDIVISION

0627 PM     HAIL             DECATUR                 40.83N  84.93W
05/23/2011  E0.70 INCH       ADAMS              IN   TRAINED SPOTTER

0627 PM     FLOOD            WABASH                  40.80N  85.82W
05/23/2011                   WABASH             IN   EMERGENCY MNGR

            WATER RUNNING OVER MANY OF THE COUNTY ROADS NORTH OF US
            24

0636 PM     FLOOD            ANDREWS                 40.86N  85.60W
05/23/2011                   HUNTINGTON         IN   LAW ENFORCEMENT

            SAND BAGGING NOW OCCURRING IN ANDREWS

0644 PM     FLOOD            1 N BLUFFTON            40.75N  85.17W
05/23/2011                   WELLS              IN   TRAINED SPOTTER

            WATER ABOUT 4 INCHES DEEP IS FLOWING OVER SR 116 NEAR
            HUNTER ROAD

0656 PM     TORNADO          1 W OHIO CITY           40.77N  84.63W
05/23/2011                   VAN WERT           OH   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND JUST WEST OF OHIO CITY

0700 PM     TORNADO          OHIO CITY               40.77N  84.62W
05/23/2011                   VAN WERT           OH   EMERGENCY MNGR

            FIRE CHIEF REPORTED BARN DESTROYED NEAR WALNUT GROVE
            CHURCH ROAD BETWEEN BURRIS AND DULL ROBINSON ROADS.
            TREES ALSO DOWN IN OHIO CITY ALONG HIGHWAY 118.

0702 PM     TORNADO          5 E OHIO CITY           40.77N  84.52W
05/23/2011                   VAN WERT           OH   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND NOW 5 E OF OHIO CITY

0705 PM     TSTM WND DMG     PORTLAND                40.43N  84.98W
05/23/2011                   JAY                IN   LAW ENFORCEMENT

            SMALL TREES DOWN...BLOCKED ROAD BUT ARE NOW CLEARED.
            SMALL BOAT ON A TRAILER WAS PUSHED INTO A TRUCK...MINOR
            DAMAGE.

0714 PM     TORNADO          DELPHOS                 40.84N  84.34W
05/23/2011                   ALLEN              OH   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND ON THE NORTH SIDE OF
            DELPHOS.

&&

EVENT NUMBER IWX1100785 IWX1100786 IWX1100787 IWX1100789 IWX1100788
IWX1100791 IWX1100790 IWX1100795 IWX1100792 IWX1100805 IWX1100796
IWX1100794 IWX1100793 IWX1100797 IWX1100804 IWX1100798 IWX1100802
IWX1100799 IWX1100800 IWX1100806 IWX1100803 IWX1100807 IWX1100808
IWX1100809 IWX1100811 IWX1100810 IWX1100812 IWX1100813 IWX1100814
IWX1100815 IWX1100816 IWX1100817 IWX1100818 IWX1100819 IWX1100839
IWX1100820 IWX1100821 IWX1100827 IWX1100822 IWX1100824 IWX1100823
IWX1100826 IWX1100825 IWX1100829 IWX1100830 IWX1100828 IWX1100831
IWX1100842 IWX1100832 IWX1100833 IWX1100834 IWX1100835 IWX1100836
IWX1100837 IWX1100838 IWX1100840 IWX1100841 IWX1100843 IWX1100847
IWX1100844 IWX1100846 IWX1100845

SAW
Local storm report, May 23, 9:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      2 S NORTH MANCHESTER    40.97N  85.77W
05/23/2011                   WABASH             IN   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER ACROSS NORTH
            CENTRAL PORTION OF COUNTY.

&&

EVENT NUMBER IWX1100848

LASHLEY
Local storm report, May 23, 9:54 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      5 N WABASH              40.87N  85.82W
05/23/2011                   WABASH             IN   LAW ENFORCEMENT

            TRAILER PARK HAD HIGH WATER AND RESIDENTS HAD TO BE
            EVACUATED AND PLACED IN TEMPORARY HOUSING.

&&

EVENT NUMBER IWX1100849

LASHLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:51 PM EDTRiver Flood WatchIWXCass, Miami, Wabash11 hr
May 23, 10:51 PM EDTRiver Flood WatchIWXAllen, DeKalb43 hr
May 23, 11:13 PM EDTSpecial Weather StatementIWXFulton17 min
May 24, 9:56 AM EDTRiver Flood WarningIWXAdams, Allen8 days
May 24, 3:36 PM EDTSpecial Weather StatementIWXBlackford, Jay24 min
May 24, 4:15 PM EDTSpecial Weather StatementIWXAllen60 min
May 24, 5:17 PM EDTSpecial Weather StatementIWXAllen58 min
May 24, 5:22 PM EDTSpecial Weather StatementIWXWhite53 min
May 24, 5:36 PM EDTSevere Thunderstorm WarningIWXWhite40 min
May 24, 6:13 PM EDTSpecial Weather StatementIWXPulaski62 min
May 24, 6:54 PM EDTSpecial Weather StatementIWXBlackford, Grant66 min
May 24, 7:02 PM EDTSevere Thunderstorm WarningIWXGrant58 min
May 24, 7:28 PM EDTAreal Flood AdvisoryIWXGrant2 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.